A note on univoque self-Sturmian numbers

Jean-Paul Allouche

RAIRO - Theoretical Informatics and Applications (2010)

  • Volume: 42, Issue: 4, page 659-662
  • ISSN: 0988-3754

Abstract

top
We compare two sets of (infinite) binary sequences whose suffixes satisfy extremal conditions: one occurs when studying iterations of unimodal continuous maps from the unit interval into itself, but it also characterizes univoque real numbers; the other is a disguised version of the set of characteristic Sturmian sequences. As a corollary to our study we obtain that a real number β in (1,2) is univoque and self-Sturmian if and only if the β-expansion of 1 is of the form 1v, where v is a characteristic Sturmian sequence beginning itself in 1.

How to cite

top

Allouche, Jean-Paul. "A note on univoque self-Sturmian numbers." RAIRO - Theoretical Informatics and Applications 42.4 (2010): 659-662. <http://eudml.org/doc/92895>.

@article{Allouche2010,
abstract = { We compare two sets of (infinite) binary sequences whose suffixes satisfy extremal conditions: one occurs when studying iterations of unimodal continuous maps from the unit interval into itself, but it also characterizes univoque real numbers; the other is a disguised version of the set of characteristic Sturmian sequences. As a corollary to our study we obtain that a real number β in (1,2) is univoque and self-Sturmian if and only if the β-expansion of 1 is of the form 1v, where v is a characteristic Sturmian sequence beginning itself in 1. },
author = {Allouche, Jean-Paul},
journal = {RAIRO - Theoretical Informatics and Applications},
keywords = {Sturmian sequences; univoque numbers; self-Sturmian numbers.; self-Sturmian numbers; kneading sequences},
language = {eng},
month = {3},
number = {4},
pages = {659-662},
publisher = {EDP Sciences},
title = {A note on univoque self-Sturmian numbers},
url = {http://eudml.org/doc/92895},
volume = {42},
year = {2010},
}

TY - JOUR
AU - Allouche, Jean-Paul
TI - A note on univoque self-Sturmian numbers
JO - RAIRO - Theoretical Informatics and Applications
DA - 2010/3//
PB - EDP Sciences
VL - 42
IS - 4
SP - 659
EP - 662
AB - We compare two sets of (infinite) binary sequences whose suffixes satisfy extremal conditions: one occurs when studying iterations of unimodal continuous maps from the unit interval into itself, but it also characterizes univoque real numbers; the other is a disguised version of the set of characteristic Sturmian sequences. As a corollary to our study we obtain that a real number β in (1,2) is univoque and self-Sturmian if and only if the β-expansion of 1 is of the form 1v, where v is a characteristic Sturmian sequence beginning itself in 1.
LA - eng
KW - Sturmian sequences; univoque numbers; self-Sturmian numbers.; self-Sturmian numbers; kneading sequences
UR - http://eudml.org/doc/92895
ER -

References

top
  1. J.-P. Allouche, Théorie des nombres et automates. Thèse d'État, Université Bordeaux I (1983).  
  2. J.-P. Allouche and M. Cosnard, Itérations de fonctions unimodales et suites engendrées par automates. C. R. Acad. Sci. Paris Sér. I 296 (1983) 159–162.  Zbl0547.58027
  3. J.-P. Allouche and M. Cosnard, The Komornik-Loreti constant is transcendental. Amer. Math. Monthly 107 (2000) 448–449.  Zbl0997.11052
  4. J.-P. Allouche and M. Cosnard, Non-integer bases, iteration of continuous real maps, and an arithmetic self-similar set. Acta Math. Hungar.91 (2001) 325–332.  Zbl1012.11007
  5. J.-P. Allouche, C. Frougny and K.G. Hare, On univoque Pisot numbers. Math. Comput.76 (2007) 1639–1660.  Zbl1182.11051
  6. J.-P. Allouche and A. Glen, Extremal properties of (epi)sturmian sequences and distribution modulo 1, Preprint (2007).  Zbl1254.68192
  7. Y. Bugeaud and A. Dubickas, Fractional parts of powers and Sturmian words. C. R. Math. Acad. Sci. Paris 341 (2005) 69–74.  Zbl1140.11318
  8. S. Bullett and P. Sentenac, Ordered orbits of the shift, square roots, and the devil's staircase. Math. Proc. Cambridge115 (1994) 451–481.  Zbl0823.58012
  9. D.P. Chi and D. Kwon, Sturmian words, β-shifts, and transcendence. Theor. Comput. Sci.321 (2004) 395–404.  Zbl1068.68112
  10. M. Cosnard, Étude de la classification topologique des fonctions unimodales. Ann. Inst. Fourier 35 (1985) 59–77.  Zbl0569.58004
  11. P. Erdős, I. Joó and V. Komornik, Characterization of the unique expansions 1 = ∑ q-ni and related problems. Bull. Soc. Math. France 118 (1990) 377–390.  Zbl0721.11005
  12. V. Komornik and P. Loreti, Unique developments in non-integer bases. Amer. Math. Monthly 105 (1998) 636–639.  Zbl0918.11006
  13. M. Lothaire, Algebraic Combinatorics On Words, Encyclopedia of Mathematics and its Applications, Vol. 90. Cambridge University Press (2002).  Zbl1001.68093
  14. G. Pirillo, Inequalities characterizing standard Sturmian words. Pure Math. Appl.14 (2003) 141–144.  Zbl1065.68081
  15. P. Veerman, Symbolic dynamics and rotation numbers. Physica A 134 (1986) 543–576.  Zbl0655.58019
  16. P. Veerman, Symbolic dynamics of order-preserving orbits. Physica D 29 (1987) 191–201.  Zbl0625.28012

NotesEmbed ?

top

You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.

    
                

Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.